Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The size and topology of quasi-Fatou components of quasiregular maps


Authors: Daniel A. Nicks and David J. Sixsmith
Journal: Proc. Amer. Math. Soc. 145 (2017), 749-763
MSC (2010): Primary 37F10; Secondary 30C65, 30D05
DOI: https://doi.org/10.1090/proc/13253
Published electronically: August 22, 2016
MathSciNet review: 3577875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the iteration of quasiregular maps of transcendental type from $ \mathbb{R}^d$ to $ \mathbb{R}^d$. In particular we study quasi-Fatou components, which are defined as the connected components of the complement of the Julia set.

Many authors have studied the components of the Fatou set of a transcendental entire function, and our goal in this paper is to generalise some of these results to quasi-Fatou components. First, we study the number of complementary components of quasi-Fatou components, generalising, and slightly strengthening, a result of Kisaka and Shishikura. Second, we study the size of quasi-Fatou components that are bounded and have a bounded complementary component. We obtain results analogous to those of Zheng, and of Bergweiler, Rippon and Stallard. These are obtained using techniques which may be of interest even in the case of transcendental entire functions.


References [Enhancements On Off] (What's this?)

  • [1] Irvine Noel Baker, Multiply connected domains of normality in iteration theory, Math. Z. 81 (1963), 206-214. MR 0153842
  • [2] I. N. Baker, An entire function which has wandering domains, J. Austral. Math. Soc. Ser. A 22 (1976), no. 2, 173-176. MR 0419759
  • [3] I. N. Baker, Wandering domains in the iteration of entire functions, Proc. London Math. Soc. (3) 49 (1984), no. 3, 563-576. MR 759304, https://doi.org/10.1112/plms/s3-49.3.563
  • [4] Walter Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc. (N.S.) 29 (1993), no. 2, 151-188. MR 1216719, https://doi.org/10.1090/S0273-0979-1993-00432-4
  • [5] Walter Bergweiler, Fatou-Julia theory for non-uniformly quasiregular maps, Ergodic Theory Dynam. Systems 33 (2013), no. 1, 1-23. MR 3009101, https://doi.org/10.1017/S0143385711000915
  • [6] Walter Bergweiler, David Drasin, and Alastair Fletcher, The fast escaping set for quasiregular mappings, Anal. Math. Phys. 4 (2014), no. 1-2, 83-98. MR 3215194, https://doi.org/10.1007/s13324-014-0078-9
  • [7] Walter Bergweiler and Daniel A. Nicks, Foundations for an iteration theory of entire quasiregular maps, Israel J. Math. 201 (2014), no. 1, 147-184. MR 3265283, https://doi.org/10.1007/s11856-014-1081-4
  • [8] Walter Bergweiler, Philip J. Rippon, and Gwyneth M. Stallard, Multiply connected wandering domains of entire functions, Proc. Lond. Math. Soc. (3) 107 (2013), no. 6, 1261-1301. MR 3149847, https://doi.org/10.1112/plms/pdt010
  • [9] A. V. Černavskiĭ, Finite-to-one open mappings of manifolds, Mat. Sb. (N.S.) 65 (107) (1964), 357-369 (Russian). MR 0172256
  • [10] A. V. Černavskiĭ, Addendum to the paper ``Finite-to-one open mappings of manifolds'', Mat. Sb. (N.S.) 66 (108) (1965), 471-472 (Russian). MR 0220254
  • [11] Juha Heinonen and Pekka Koskela, Quasiconformal maps in metric spaces with controlled geometry, Acta Math. 181 (1998), no. 1, 1-61. MR 1654771, https://doi.org/10.1007/BF02392747
  • [12] Masashi Kisaka and Mitsuhiro Shishikura, On multiply connected wandering domains of entire functions, Transcendental dynamics and complex analysis, London Math. Soc. Lecture Note Ser., vol. 348, Cambridge Univ. Press, Cambridge, 2008, pp. 217-250. MR 2458806, https://doi.org/10.1017/CBO9780511735233.012
  • [13] Tapani Kuusalo, Generalized conformal capacity and quasiconformal metrics, Proceedings of the Romanian-Finnish Seminar on Teichmüller Spaces and Quasiconformal Mappings (Braşov, 1969) Publ. House of the Acad. of the Socialist Republic of Romania, Bucharest, 1971, pp. 193-202. MR 0302904
  • [14] O. Martio, S. Rickman, and J. Väisälä, Definitions for quasiregular mappings, Ann. Acad. Sci. Fenn. Ser. A I No. 448 (1969), 40. MR 0259114
  • [15] Masayuki Mohri, Quasiconformal metric and its application to quasiregular mappings, Osaka J. Math. 21 (1984), no. 2, 225-237. MR 752460
  • [16] D. A. Nicks and D. Sixsmith,
    Hollow quasi-Fatou components of quasiregular maps,
    Preprint, arXiv:1505.08114v1 (2015).
  • [17] D. A. Nicks and D. Sixsmith,
    Periodic domains of quasiregular maps,
    Preprint, arXiv:1509.06723v1 (2015).
  • [18] Seppo Rickman, On the number of omitted values of entire quasiregular mappings, J. Analyse Math. 37 (1980), 100-117. MR 583633, https://doi.org/10.1007/BF02797681
  • [19] Seppo Rickman, Quasiregular mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 26, Springer-Verlag, Berlin, 1993. MR 1238941
  • [20] D. J. Sixsmith, On fundamental loops and the fast escaping set, J. Lond. Math. Soc. (2) 88 (2013), no. 3, 716-736. MR 3145128, https://doi.org/10.1112/jlms/jdt060
  • [21] Jussi Väisälä, Discrete open mappings on manifolds, Ann. Acad. Sci. Fenn. Ser. A I No. 392 (1966), 10. MR 0200928
  • [22] Matti Vuorinen, Conformal geometry and quasiregular mappings, Lecture Notes in Mathematics, vol. 1319, Springer-Verlag, Berlin, 1988. MR 950174
  • [23] Jian-Hua Zheng, On multiply-connected Fatou components in iteration of meromorphic functions, J. Math. Anal. Appl. 313 (2006), no. 1, 24-37. MR 2178719, https://doi.org/10.1016/j.jmaa.2005.05.038

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37F10, 30C65, 30D05

Retrieve articles in all journals with MSC (2010): 37F10, 30C65, 30D05


Additional Information

Daniel A. Nicks
Affiliation: School of Mathematical Sciences, University of Nottingham, NG7 2RD, United Kingdom
Email: Dan.Nicks@nottingham.ac.uk

David J. Sixsmith
Affiliation: School of Mathematical Sciences, University of Nottingham, NG7 2RD, United Kingdom
Email: David.Sixsmith@open.ac.uk

DOI: https://doi.org/10.1090/proc/13253
Received by editor(s): January 13, 2016
Received by editor(s) in revised form: March 17, 2016, and April 18, 2016
Published electronically: August 22, 2016
Additional Notes: Both authors were supported by Engineering and Physical Sciences Research Council grant EP/L019841/1.
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society